MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported following the intraocular lens implantation the patient complained of significant glare, and upon examining the lens, the surgeon confirmed the presence of a scratch between the diffraction rings.The lens was explanted in a secondary procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.The lens was returned in a plastic bag.Solution was dried on the lens.Three cut pieces of the lens were returned.This included two optic portions and a broken or cut haptic.The complete optic was not returned.A light scratch was observed near the edge of the optic on the anterior side of one of the returned pieces of the lens.Associated products were not provided.It is unknown if qualified associated products were used.The root cause for the reported glare and scratch could not be determined.We are unable to determine if this was the damage the customer was referring to or if this occurred during the lens cutting and removal.The instructions for use (ifu) instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information was provided that the company, 21.0 diopter lens was replaced with a company 21.5 diopter lens.An iol exchange for the same model with a 0.5 diopter change in power, may suggest that the replacement lens was an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17358606
Report Number1119421-2023-01287
Device Sequence Number6940901
Product Code MFK
UDI-Device Identifier00380652357753
UDI-Public00380652357753
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2026
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.210
Device Lot Number15279091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown